On the algebraic structure of quasi-cyclic codes of index \(1\frac {1}{2}\)

  • Yun GaoEmail author
  • Weijun Fang
  • Fang-Wei Fu


In this paper, we study quasi-cyclic codes of index \(1\frac {1}{2}\) and co-index 2m over \(\mathbb {F}_{q}\) and their dual codes, where m is a positive integer, q is a power of an odd prime and \(\gcd (m,q) = 1\). We characterize and determine the algebraic structure and the minimal generating set of quasi-cyclic codes of index \(1\frac {1}{2}\) and co-index 2m over \(\mathbb {F}_{q}\). We note that some optimal and good linear codes over \(\mathbb {F}_{q}\) can be obtained from this class of codes. Furthermore, the algebraic structure of their dual codes is given.


Quasi-cyclic codes of index \(1\frac {1}{2}\) Algebraic structure Minimal generating set Dual codes 

Mathematics Subject Classification (2010)

94B05 94B15 11T71 



The authors would like to thank the two anonymous reviewers and the Associate Editor for their valuable suggestions and comments that helped to greatly improve the paper. This research is supported by the 973 Program of China (Grant No. 2013CB834204), the National Natural Science Foundation of China (Grant No. 61571243), and the Fundamental Research Funds for the Central Universities of China.


  1. 1.
    Aydin, N., Halilovic, A.: A generalization of quasi-twisted codes: Multi-twisted codes. Finite Fields Appl. 45, 96–106 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bosma, W., Cannon, J., Playoust, C.: The Magma algebra system. I. The user language. J. Symb. Comput. 24, 235–265 (1997)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chen, E., Aydin, N.: New quasi-twisted codes over \(\mathbb {F}_{11}\)-minimum distance bounds and a new database. J. Inform. Optim. Sci. 36(1-2), 129–157 (2015)Google Scholar
  4. 4.
    Chen, E., Aydin, N.: A database of linear codes over \(\mathbb {F}_{13}\) with minimum distance bounds and new quasi-twisted codes from a heuristic search algorithm. J. of Algebra, Combinatorics. Discrete Struct Appl 2(1), 1–16 (2015)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Cao, Y.: Quasi-cyclic codes of index 2 and skew polynomial rings over finite fields. Finite Fields Appl. 27, 143–158 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cao, Y., Gao, J.: Constructing quasi-cyclic codes from linear algebra theory. Des. Codes Cryptogr. 67, 59–75 (2013)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Fan, Y., Liu, H. L.: Quasi-cyclic codes of index \(1\frac {1}{2}\). arXiv:1505.02252 (2015)
  8. 8.
    Fan, Y., Liu, H. L.: Quasi-cyclic codes of index \(1\frac {1}{3}\). IEEE Trans. Inform. Theory 62(11), 6342–6347 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Grassl, M.: Table of bounds on linear codes [online], available:, accessed on 17.3.2018
  10. 10.
    Huffman, W. C., Pless, V.: Fundamentals of error-correcting codes. Cambridge University Press, Cambridge (2003)CrossRefGoogle Scholar
  11. 11.
    Lally, K., Fitzpatrick, P.: Algebraic structure of quasi-cyclic codes. Discrete Appl. Math. 111, 157–175 (2001)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ling, S., Solé, P.: On the algebraic structure of quasi-cyclic codes I: Finite fields. IEEE Trans. Inform. Theory 47(7), 2751–2760 (2001)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Siap, I., Aydin, N., Ray-Chaudhuri, D. K.: New ternary quasi-cyclic codes with better minimum distances. IEEE Trans. Inform. Theory 46(4), 1554–1558 (2000)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Solé, P., Yemen, O.: Binary quasi-cyclic codes of index 2 and skew polynomial rings. Finite Fields Appl. 18, 685–699 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Srinivasulu, B., Maheshanand, B.: \(\mathbb {Z},_{2}\)-Triple cyclic codes and their duals. Eur. J. Pure Appl. Math. 10(2), 392–409 (2017)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Chern Institute of Mathematics and LPMCNankai UniversityTianjinChina

Personalised recommendations